Texas, 2007

Damaging Winds in Texas, September 27, 2007

September 27, 2007 · NWS HGX · 2 events in 1 county or zone

Isolated severe storm cells fired off along a central Texas boundary moving slowly southeast into Houston County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Isolated severe storm cells fired off along a central Texas boundary moving slowly southeast into Houston County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 27, 2:35 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 27, 2:35 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 PM CDT THU SEP 27 2007

DISCUSSION...
TWO BOUNDARIES CREATING SCATTERED CONVECTION IN OUR FAR NORTHERN
AND NEAR COASTAL ZONES THIS AFTERNOON. THE LEADING EDGE...OF WHAT
MAINLY IS A TIGHTENING OF THE DEW POINT GRADIENT ACROSS NORTH
CENTRAL TEXAS...IS ACTING AS A FOCUS FOR ISOLATED AFTERNOON SHOWERS
AND POSSIBLE LATE AFTERNOON THUNDER ACROSS OUR NORTHERN TIER
COUNTIES. SLIGHT CHANCE FOR A BRIEF PULSE STORM TO PRODUCE SMALL
HAIL. SLOWER STORM MOTION OF UNDER 15 MPH AS WINDS BACK WITH HEIGHT
PER THIS NEARING BOUNDARY. THE SECOND FOCUS RESIDES ALONG THE
COASTAL COUNTIES WHERE DECENT SPEED CONVERGENCE IS AIDING IN POPPING
SHOWERS UP ALONG A DEVELOPING SEA BREEZE. NOT EXPECTING ANY
WIDESPREAD HEAVY RAIN...QPF AMOUNTS NEARING AN INCH AND WINDS
GUSTING TO 30 MPH UNDER STRONGER DOWNDRAFTS AS SOME OF THE STRONGER
CELLS BLOW THEMSELVES OUT.

BACK DOOR NORTHEAST WINDS BECOMING MORE ESTABLISHED. DEW POINTS IN
THE LOWER 70S WILL GRADUALLY LOWER IN TO THE MID TO UPPER 60S
TOMORROW...MID 50S UP NORTH TO THE MID 60S ALONG THE COAST
SATURDAY. ALL AND ALL...WITH DAYTIME RH VALUES IN THE 30 TO 50
PERCENT RANGE AND TEMPERATURES HANGING IN THE 80S...THIS WEEKEND
WILL BE A PLEASANT EXIT TO SEPTEMBER. AS > 1.5 PW VALUES ARE
SHUNTED FURTHER TO THE SOUTHWEST PER THIS MORE EASTERLY
FLOW...HIGHER AFTERNOON 30 POPS WILL REMAIN OVER THE MATAGORDA
BAY AREA.

THE LARGER EXTENDED PICTURE HAS RECENTLY UPGRADED TROPICAL STORM
LORENZO MAKING LANDFALL TOMORROW MORNING BETWEEN POZA RICA AND
VERACRUZ, MEXICO. A DEEPENING ROCKY MTN TROF WILL AMPLIFY THE
590-ISH DAM RIDGE OVER THE SOUTHEASTERN STATES. MODEL CONSENSUS HAS
THIS SW-TO-NE ORIENTATED RIDGE HOLDING ITS GROUND AS MAIN LOBE OF
ENERGY EJECTS FROM CENTRAL US TROF TOWARDS THE GREAT LAKES. EARLY
WORK WEEK WINDS COME BACK AROUND FROM THE GULF WITH INCREASING LL
MOISTURE LEVELS TO KICK OFF OCTOBER. ALL EXTENDED MODELS EXCEPT
THE EURO HAVE LATCHED ONTO A LARGE BROAD AREA OF LOWER PRESSURE
ENTERING THE EASTERN GULF. THE GFS IS THE MOST AGGRESSIVE WITH THE
NW TURN OF THIS BROAD LOW...BRINGING IT INTO THE CENTRAL GULF AT
MIDWEEK. THE CANADIAN/NOGAPS ALL TAKE THIS DISTURBANCE DUE WEST
TO SOUTHWEST.

31
&&

MARINE...
SURFACE HIGH WILL RIDGE SOUTH ACROSS THE WATERS RESULTING IN A
TIGHTENING PRESSURE GRADIENT FRIDAY THROUGH SATURDAY. WINDS WILL
INCREASE TO 10 TO 15 KTS...NEAR 15 KTS OVER THE OFFSHORE WATERS.
DESPITE THE INCREASE IN WINDS SEAS SHOULD REMAIN IN THE 3 TO 4 FT
RANGE. TIDE LEVELS WILL REMAIN UP TO 1 FOOT ABOVE NORMAL DUE TO THE
PERSISTENT EASTERLY FETCH...BUT ONLY GULF-FACING LOCATIONS WILL SEE
TIDE LEVELS ABOVE 3 FEET. WINDS WILL TURN MORE TO THE SOUTHEAST
SUNDAY THEN BACK TO THE EAST MONDAY AND TUESDAY AS NEXT TROPICAL
WAVE MOVES INTO THE GULF AND BEGINS TO INFLUENCE THE SFC WINDS. SEAS
WILL REMAIN 3 TO 4 FT THIS PERIOD.  35

AVIATION...
GOOD COVERGENCE BETWEEN NORTHEAST SFC FLOW INLAND AND THE SEABREEZE.
WILL KEEP SCATTERED SHRA/TSRA GOING THROUGH SUNSET MAINLY SOUTHEAST
OF A KBPT-KHOU-KLBX LINE. HOWEVER...ADDITIONAL ACTIVITY IS
DEVELOPING NORTH OF THE CWA AND MAY NEED TO ADD VCTS TO KCLL/KUTS
TAFS. HAVE MENTIONED VCTS IN THE TAFS FOR KHOU/KLBX...AND CBS AT
KIAH/KGLS THROUGH 01Z. LESS CONFIDENT ABOUT FOG DEVELOPMENT LATE
TONIGHT BECAUSE OF DRIER AIR THAT WILL BE SPREADING INTO SE TX. HAVE
PLACED MVFR VISIBILITIES IN KCLL/KLBX...IFR FOR KCXO/KUTS MAINLY IN
09-15Z PERIOD FRIDAY. A FEW -SHRA COULD AFFECT THE COAST NEAR KGLS
LATE TONIGHT. CU WILL BE MORE THIN AND SPREAD OUT FRI MORNING WITH
CEILINGS STAYING FEW/SCT WITH NO CONVECTION OVER THE INLAND AREAS.

35

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      69  92  65  91  68 /  20  10   0  10  10
HOUSTON (IAH)              71  92  67  91  69 /  20  10   0  10  10
GALVESTON (GLS)            78  88  76  87  77 /  20  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

PUBLIC...31
MARINE/AVIATION...35
Hazardous weather outlook, Sep 27, 4:00 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CDT THU SEP 27 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-281000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
500 AM CDT THU SEP 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO
SCATTERED THUNERSTORMS ARE EXPECTED TODAY BUT SHOULD NOT BE
SEVERE. SOME STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Shreveport radar (KSHV), 192 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Houston

When
September 27, 4:13 PM CST
Where
Houston County, 2 mi E of Latexo
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.380, -95.436

Thunderstorm winds downed a tree.

Thunderstorm Wind, Houston

When
September 27, 4:13 PM CST
Where
Houston County, 2 mi NE of Crockett
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.340, -95.426

Thunderstorm winds downed a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60174, 60176.